March  2016, 6(1): 1-25. doi: 10.3934/mcrf.2016.6.1

Local feedback stabilisation to a non-stationary solution for a damped non-linear wave equation

1. 

Département de Mathématiques, Faculté des Sciences de Monastir , Université de Monastir, 5019 Monastir, Tunisia

2. 

LAGA (UMR 7539), Institut Galilée, Université Paris 13, 99, avenue Jean-Baptiste Clément, 93430 Villetaneuse

3. 

Département de Mathématiques, Université de Cergy-Pontoise, UMR CNRS 8088, 2 avenue Adolphe Chauvin, 95302 Cergy-Pontoise, France

Received  January 2015 Revised  October 2015 Published  January 2016

We study a damped semi-linear wave equation in a bounded domain of $\mathbb{R}^3$ with smooth boundary. It is proved that any $H^2$-smooth solution can be stabilised locally by a finite-dimensional feedback control supported by a given open subset satisfying a geometric condition. The proof is based on an investigation of the linearised equation, for which we construct a stabilising control satisfying the required properties. We next prove that the same control stabilises locally the non-linear problem.
Citation: Kaïs Ammari, Thomas Duyckaerts, Armen Shirikyan. Local feedback stabilisation to a non-stationary solution for a damped non-linear wave equation. Mathematical Control & Related Fields, 2016, 6 (1) : 1-25. doi: 10.3934/mcrf.2016.6.1
References:
[1]

C. Bardos, G. Lebeau and J. Rauch, Un exemple d'utilisation des notions de propagation pour le contrôle et la stabilisation de problèmes hyperboliques, Rend. Sem. Mat. Univ. Politec. Torino (1988), Special Issue, 11-31 (1989).  Google Scholar

[2]

C. Bardos, G. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065. doi: 10.1137/0330055.  Google Scholar

[3]

V. Barbu, S. S. Rodrigues and A. Shirikyan, Internal exponential stabilization to a non-stationary solution for 3D Navier-Stokes equations, SIAM J. Control Optim., 49 (2011), 1454-1478. doi: 10.1137/100785739.  Google Scholar

[4]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland Publishing, Amsterdam, 1992.  Google Scholar

[5]

W. C. Chewning, Controllability of the nonlinear wave equation in several space variables, SIAM J. Control Optim., 14 (1976), 19-25. doi: 10.1137/0314002.  Google Scholar

[6]

J.-M. Coron and E. Trélat, Global steady-state stabilization and controllability of 1D semilinear wave equations, Commun. Contemp. Math., 8 (2006), 535-567. doi: 10.1142/S0219199706002209.  Google Scholar

[7]

B. Dehman, P. Gérard and G. Lebeau, Stabilization and control for the nonlinear Schrödinger equation on a compact surface, Math. Z., 254 (2006), 729-749. doi: 10.1007/s00209-006-0005-3.  Google Scholar

[8]

B. Dehman and G. Lebeau, Analysis of the HUM control operator and exact controllability for semilinear waves in uniform time, SIAM J. Control Optim., 48 (2009), 521-550. doi: 10.1137/070712067.  Google Scholar

[9]

B. Dehman, G. Lebeau and E. Zuazua, Stabilization and control for the subcritical semilinear wave equation, Ann. Sci. École Norm. Sup. (4), 36 (2003), 525-551. doi: 10.1016/S0012-9593(03)00021-1.  Google Scholar

[10]

T. Duyckaerts, X. Zhang and E. Zuazua, On the optimality of the observability inequalities for parabolic and hyperbolic systems with potentials, Ann. Inst. H. Poincaré Anal. Non Linéaire, 25 (2008), 1-41. doi: 10.1016/j.anihpc.2006.07.005.  Google Scholar

[11]

H. O. Fattorini, Local controllability of a nonlinear wave equation, Math. Systems Theory, 9 (1975), 30-45. doi: 10.1007/BF01698123.  Google Scholar

[12]

D. Fujiwara, Concrete characterization of the domains of fractional powers of some elliptic differential operators of the second order, Proc. Japan Acad., 43 (1967), 82-86. doi: 10.3792/pja/1195521686.  Google Scholar

[13]

X. Fu, J. Yong and X. Zhang, Exact controllability for multidimensional semilinear hyperbolic equations, SIAM J. Control Optim., 46 (2007), 1578-1614 (electronic). doi: 10.1137/040610222.  Google Scholar

[14]

A. Haraux, Two remarks on hyperbolic dissipative problems, Nonlinear partial differential equations and their applications. Collège de France seminar, Vol. VII (Paris, 1983-1984), Res. Notes in Math., Pitman, Boston, MA, 122 (1985), 161-179.  Google Scholar

[15]

L. Hörmander, The Analysis of Linear Partial Differential Operators. III, Springer-Verlag, Berlin, 1994.  Google Scholar

[16]

R. Joly and C. Laurent, A note on the semiglobal controllability of the semilinear wave equation, SIAM J. Control Optim., 52 (2014), 439-450. doi: 10.1137/120891174.  Google Scholar

[17]

C. Laurent, Global controllability and stabilization for the nonlinear Schrödinger equation on some compact manifolds of dimension 3, SIAM J. Math. Anal., 42 (2010), 785-832. doi: 10.1137/090749086.  Google Scholar

[18]

C. Laurent, On stabilization and control for the critical Klein-Gordon equation on a 3-D compact manifold, J. Funct. Anal., 260 (2011), 1304-1368. doi: 10.1016/j.jfa.2010.10.019.  Google Scholar

[19]

J.-L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires, Dunod, 1969. Google Scholar

[20]

J.-L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1, Masson, Paris, 1988.  Google Scholar

[21]

G. Lebeau and L. Robbiano, Stabilisation de l'équation des ondes par le bord, Duke Math. J., 86 (1997), 465-491. doi: 10.1215/S0012-7094-97-08614-2.  Google Scholar

[22]

L. Li and X. Zhang, Exact controllability for semilinear wave equations, J. Math. Anal. Appl., 250 (2000), 589-597. doi: 10.1006/jmaa.2000.6998.  Google Scholar

[23]

S. Zelik, Asymptotic regularity of solutions of a nonautonomous damped wave equation with a critical growth exponent, Commun. Pure Appl. Anal., 3 (2004), 921-934. doi: 10.3934/cpaa.2004.3.921.  Google Scholar

[24]

X. Zhang, Exact controllability of semilinear evolution systems and its application, J. Optim. Theory Appl., 107 (2000), 415-432. doi: 10.1023/A:1026460831701.  Google Scholar

[25]

E. Zuazua, Exact controllability for the semilinear wave equation, J. Math. Pures Appl. (9), 69 (1990), 1-31.  Google Scholar

[26]

E. Zuazua, Exponential decay for the semilinear wave equation with locally distributed damping, Comm. Partial Differential Equations, 15 (1990), 205-235. doi: 10.1080/03605309908820684.  Google Scholar

[27]

E. Zuazua, Exact controllability for semilinear wave equations in one space dimension, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 109-129.  Google Scholar

show all references

References:
[1]

C. Bardos, G. Lebeau and J. Rauch, Un exemple d'utilisation des notions de propagation pour le contrôle et la stabilisation de problèmes hyperboliques, Rend. Sem. Mat. Univ. Politec. Torino (1988), Special Issue, 11-31 (1989).  Google Scholar

[2]

C. Bardos, G. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065. doi: 10.1137/0330055.  Google Scholar

[3]

V. Barbu, S. S. Rodrigues and A. Shirikyan, Internal exponential stabilization to a non-stationary solution for 3D Navier-Stokes equations, SIAM J. Control Optim., 49 (2011), 1454-1478. doi: 10.1137/100785739.  Google Scholar

[4]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland Publishing, Amsterdam, 1992.  Google Scholar

[5]

W. C. Chewning, Controllability of the nonlinear wave equation in several space variables, SIAM J. Control Optim., 14 (1976), 19-25. doi: 10.1137/0314002.  Google Scholar

[6]

J.-M. Coron and E. Trélat, Global steady-state stabilization and controllability of 1D semilinear wave equations, Commun. Contemp. Math., 8 (2006), 535-567. doi: 10.1142/S0219199706002209.  Google Scholar

[7]

B. Dehman, P. Gérard and G. Lebeau, Stabilization and control for the nonlinear Schrödinger equation on a compact surface, Math. Z., 254 (2006), 729-749. doi: 10.1007/s00209-006-0005-3.  Google Scholar

[8]

B. Dehman and G. Lebeau, Analysis of the HUM control operator and exact controllability for semilinear waves in uniform time, SIAM J. Control Optim., 48 (2009), 521-550. doi: 10.1137/070712067.  Google Scholar

[9]

B. Dehman, G. Lebeau and E. Zuazua, Stabilization and control for the subcritical semilinear wave equation, Ann. Sci. École Norm. Sup. (4), 36 (2003), 525-551. doi: 10.1016/S0012-9593(03)00021-1.  Google Scholar

[10]

T. Duyckaerts, X. Zhang and E. Zuazua, On the optimality of the observability inequalities for parabolic and hyperbolic systems with potentials, Ann. Inst. H. Poincaré Anal. Non Linéaire, 25 (2008), 1-41. doi: 10.1016/j.anihpc.2006.07.005.  Google Scholar

[11]

H. O. Fattorini, Local controllability of a nonlinear wave equation, Math. Systems Theory, 9 (1975), 30-45. doi: 10.1007/BF01698123.  Google Scholar

[12]

D. Fujiwara, Concrete characterization of the domains of fractional powers of some elliptic differential operators of the second order, Proc. Japan Acad., 43 (1967), 82-86. doi: 10.3792/pja/1195521686.  Google Scholar

[13]

X. Fu, J. Yong and X. Zhang, Exact controllability for multidimensional semilinear hyperbolic equations, SIAM J. Control Optim., 46 (2007), 1578-1614 (electronic). doi: 10.1137/040610222.  Google Scholar

[14]

A. Haraux, Two remarks on hyperbolic dissipative problems, Nonlinear partial differential equations and their applications. Collège de France seminar, Vol. VII (Paris, 1983-1984), Res. Notes in Math., Pitman, Boston, MA, 122 (1985), 161-179.  Google Scholar

[15]

L. Hörmander, The Analysis of Linear Partial Differential Operators. III, Springer-Verlag, Berlin, 1994.  Google Scholar

[16]

R. Joly and C. Laurent, A note on the semiglobal controllability of the semilinear wave equation, SIAM J. Control Optim., 52 (2014), 439-450. doi: 10.1137/120891174.  Google Scholar

[17]

C. Laurent, Global controllability and stabilization for the nonlinear Schrödinger equation on some compact manifolds of dimension 3, SIAM J. Math. Anal., 42 (2010), 785-832. doi: 10.1137/090749086.  Google Scholar

[18]

C. Laurent, On stabilization and control for the critical Klein-Gordon equation on a 3-D compact manifold, J. Funct. Anal., 260 (2011), 1304-1368. doi: 10.1016/j.jfa.2010.10.019.  Google Scholar

[19]

J.-L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires, Dunod, 1969. Google Scholar

[20]

J.-L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1, Masson, Paris, 1988.  Google Scholar

[21]

G. Lebeau and L. Robbiano, Stabilisation de l'équation des ondes par le bord, Duke Math. J., 86 (1997), 465-491. doi: 10.1215/S0012-7094-97-08614-2.  Google Scholar

[22]

L. Li and X. Zhang, Exact controllability for semilinear wave equations, J. Math. Anal. Appl., 250 (2000), 589-597. doi: 10.1006/jmaa.2000.6998.  Google Scholar

[23]

S. Zelik, Asymptotic regularity of solutions of a nonautonomous damped wave equation with a critical growth exponent, Commun. Pure Appl. Anal., 3 (2004), 921-934. doi: 10.3934/cpaa.2004.3.921.  Google Scholar

[24]

X. Zhang, Exact controllability of semilinear evolution systems and its application, J. Optim. Theory Appl., 107 (2000), 415-432. doi: 10.1023/A:1026460831701.  Google Scholar

[25]

E. Zuazua, Exact controllability for the semilinear wave equation, J. Math. Pures Appl. (9), 69 (1990), 1-31.  Google Scholar

[26]

E. Zuazua, Exponential decay for the semilinear wave equation with locally distributed damping, Comm. Partial Differential Equations, 15 (1990), 205-235. doi: 10.1080/03605309908820684.  Google Scholar

[27]

E. Zuazua, Exact controllability for semilinear wave equations in one space dimension, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 109-129.  Google Scholar

[1]

Faustino Sánchez-Garduño, Philip K. Maini, Judith Pérez-Velázquez. A non-linear degenerate equation for direct aggregation and traveling wave dynamics. Discrete & Continuous Dynamical Systems - B, 2010, 13 (2) : 455-487. doi: 10.3934/dcdsb.2010.13.455

[2]

Zhenyu Lu, Junhao Hu, Xuerong Mao. Stabilisation by delay feedback control for highly nonlinear hybrid stochastic differential equations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4099-4116. doi: 10.3934/dcdsb.2019052

[3]

José M. Amigó, Isabelle Catto, Ángel Giménez, José Valero. Attractors for a non-linear parabolic equation modelling suspension flows. Discrete & Continuous Dynamical Systems - B, 2009, 11 (2) : 205-231. doi: 10.3934/dcdsb.2009.11.205

[4]

Xu Zhang, Chuang Zheng, Enrique Zuazua. Time discrete wave equations: Boundary observability and control. Discrete & Continuous Dynamical Systems, 2009, 23 (1&2) : 571-604. doi: 10.3934/dcds.2009.23.571

[5]

Imen Benabbas, Djamel Eddine Teniou. Observability of wave equation with Ventcel dynamic condition. Evolution Equations & Control Theory, 2018, 7 (4) : 545-570. doi: 10.3934/eect.2018026

[6]

Byungik Kahng, Miguel Mendes. The characterization of maximal invariant sets of non-linear discrete-time control dynamical systems. Conference Publications, 2013, 2013 (special) : 393-406. doi: 10.3934/proc.2013.2013.393

[7]

Laurent Pfeiffer. Optimality conditions in variational form for non-linear constrained stochastic control problems. Mathematical Control & Related Fields, 2020, 10 (3) : 493-526. doi: 10.3934/mcrf.2020008

[8]

G. Gentile, V. Mastropietro. Convergence of Lindstedt series for the non linear wave equation. Communications on Pure & Applied Analysis, 2004, 3 (3) : 509-514. doi: 10.3934/cpaa.2004.3.509

[9]

Daniele Garrisi, Vladimir Georgiev. Orbital stability and uniqueness of the ground state for the non-linear Schrödinger equation in dimension one. Discrete & Continuous Dynamical Systems, 2017, 37 (8) : 4309-4328. doi: 10.3934/dcds.2017184

[10]

Niclas Bernhoff. On half-space problems for the weakly non-linear discrete Boltzmann equation. Kinetic & Related Models, 2010, 3 (2) : 195-222. doi: 10.3934/krm.2010.3.195

[11]

César E. Torres Ledesma. Existence and concentration of solutions for a non-linear fractional Schrödinger equation with steep potential well. Communications on Pure & Applied Analysis, 2016, 15 (2) : 535-547. doi: 10.3934/cpaa.2016.15.535

[12]

Simon Plazotta. A BDF2-approach for the non-linear Fokker-Planck equation. Discrete & Continuous Dynamical Systems, 2019, 39 (5) : 2893-2913. doi: 10.3934/dcds.2019120

[13]

Kurt Falk, Marc Kesseböhmer, Tobias Henrik Oertel-Jäger, Jens D. M. Rademacher, Tony Samuel. Preface: Diffusion on fractals and non-linear dynamics. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : i-iv. doi: 10.3934/dcdss.201702i

[14]

Dmitry Dolgopyat. Bouncing balls in non-linear potentials. Discrete & Continuous Dynamical Systems, 2008, 22 (1&2) : 165-182. doi: 10.3934/dcds.2008.22.165

[15]

Dorin Ervin Dutkay and Palle E. T. Jorgensen. Wavelet constructions in non-linear dynamics. Electronic Research Announcements, 2005, 11: 21-33.

[16]

Armin Lechleiter. Explicit characterization of the support of non-linear inclusions. Inverse Problems & Imaging, 2011, 5 (3) : 675-694. doi: 10.3934/ipi.2011.5.675

[17]

Denis Serre. Non-linear electromagnetism and special relativity. Discrete & Continuous Dynamical Systems, 2009, 23 (1&2) : 435-454. doi: 10.3934/dcds.2009.23.435

[18]

Feng-Yu Wang. Exponential convergence of non-linear monotone SPDEs. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5239-5253. doi: 10.3934/dcds.2015.35.5239

[19]

Robert Magnus, Olivier Moschetta. The non-linear Schrödinger equation with non-periodic potential: infinite-bump solutions and non-degeneracy. Communications on Pure & Applied Analysis, 2012, 11 (2) : 587-626. doi: 10.3934/cpaa.2012.11.587

[20]

Michela Procesi. Quasi-periodic solutions for completely resonant non-linear wave equations in 1D and 2D. Discrete & Continuous Dynamical Systems, 2005, 13 (3) : 541-552. doi: 10.3934/dcds.2005.13.541

2019 Impact Factor: 0.857

Metrics

  • PDF downloads (72)
  • HTML views (0)
  • Cited by (6)

[Back to Top]